Alert archive / Florida / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 225, NWS Jacksonville, FL

July 26, 2003Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2003, 6:31 PM EDT for Nassau County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2003, 6:31 PM EDT (22:31 UTC)
Expired
Jul 26, 2003, 7:30 PM EDT
In force
59 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Nassau County, FL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:50 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 26, 2:50 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT SAT JUL 26 2003

CURRENTLY...REMNANTS OF T.D. NUMBER SEVEN SHOWING UP ON VISIBLE
IMAGERY ACROSS EAST CENTRAL GA MOVING NORTH NORTHWEST. THERE WAS
GENERALLY A WEAK PRESSURE PATTERN ACROSS THE REGION. EAST COAST
SEABREEZE WAS BEGINNING TO MOVE INLAND AND PRODUCING SCATTERED
THUNDERSTORMS. A WEAK  INVERTED TROUGH OFF THE EAST COAST OF FLORIDA
WAS PRODUCING SCATTERED SHOWERS/STORMS IN THE COASTAL WATERS.

THIS EVE...AS SEABREEZES PROGRESS FURTHER INLAND...EXPECT SCATTERED
STORMS TO BE FOCUSED MAINLY ACROSS THE INLAND AREAS OF SE GA AND
NEAR I-75 ACROSS NORTH FL WHERE HIGHEST POPS WILL BE THIS EVE. THE
CIRCULATION OF THE REMNANTS OF T.D. SEVEN WILL HELP ENHANCE THE
CONVERGENCE ACROSS GA. WITH PW NEAR 2 INCHES AND STEERING WINDS
LIGHT...MAIN CONCERNS WILL BE LOCALLY HEAVY RAINS 2+ INCHES IN SOME
AREAS. EXPECT MOST STORMS TO BE OVER BEFORE MIDNIGHT.

SUNDAY/MONDAY...SUBTROPICAL RIDGE OVER THE REGION...WHICH BEGINS TO
SHIFT SOUTH LATE MONDAY. SCATTERED SHOWERS AND STORMS WILL ONCE
AGAIN INITIATE ALONG THE SEABREEZES WITH ATLANTIC SEA BREEZE
PREVAILING UNDER EASTERLY FLOW. HAVE GONE WITH NEAR CLIMO TEMPS/POPS.

TUESDAY...SUBTROPICAL RIDGE SHIFTS AS MEAN TROF BEGINS TO CARVE OUT
OVER THE EASTERN UNITED STATES. A SERIES OF SHORT-WAVES WILL
TRAVERSE THE REGION. MOISTURE WILL INCREASE OFF THE GULF OF
MEXICO AS SW FLOW PREVAILS. WILL GO WITH 40 PCT POPS ACROSS THE
BOARD TUESDAY AND CARRY 30 PCT ALL AREAS TO THE EVE. WILL GO WITH
MAINLY DIURNAL TYPE CONVECTION FOR NOW...BUT THAT MAY CHANGE
DEPENDING ON THE TIMING OF THE SHORT WAVES.

EXTENDED (WED-SAT)...BERMUDA HIGH BUILDS IN. LOW LEVEL RIDGE AXIS
SHIFTS NORTH AGAIN TO ACROSS NORTH FLORIDA. WILL SEE MAINLY DIURNAL
TYPE CONVECTION EACH DAY INITIATED BY SEABREEZES. WENT WITH NEAR
CLIMO POPS/TEMPS.

MARINE & FIRE WIRE...NO CONCERNS.

.PRELIMINARY POINT TEMPS/POPS...

AMG 71 91 71 93 / 40 40 20 30
SSI 74 87 74 87 / 20 40 20 30
JAX 72 91 72 91 / 20 40 20 40
SGJ 74 87 74 88 / 20 30 20 30
GNV 71 92 71 92 / 30 40 20 40
OCF 71 91 71 92 / 30 40 20 30

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

PP/ACS/CWD
Hazardous weather outlook, Jul 26, 11:47 AM EDT, 6 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
NOON EDT SAT JUL 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
TROPICAL DEPRESSION SEVEN MOVED INLAND OVER SOUTHEAST GEORGIA
EARLIER THIS MORNING...AND WILL CONTINUE TO TRACK TOWARD THE
NORTH-NORTHWEST. THE ATMOSPHERE REMAINS QUITE MOIST...THUS SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BY AFTERNOON.
THE MAIN CONCERNS WILL BE LOCALLY HEAVY RAINFALL. KEEP IN MIND THAT
MOST LOCATIONS HAVE RECEIVED SIGNIFICANT RAINFALL THE PAST WEEK AND
THE GROUND REMAINS SATURATED. ADDITIONAL HEAVY RAINFALL WILL LIKELY
CAUSE SMALL STREAMS AND CREEKS TO QUICKLY RISE TOWARD BANKFULL AND
MANY ROADS AND LOW LYING AREAS COULD EXPERIENCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY..MAINLY DURING THE
AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER
CONDITIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE
ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN
SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Special weather statement, Jul 26, 5:16 PM EDT, 1 hour 15 minutes before
FLZ024-GAZ165-166-262200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SAT JUL 26 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
NASSAU AND CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 600 PM...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF KINGS FERRY...OR ABOUT 5
MILES NORTH OF HILLIARD...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD...KINGS FERRY...
COLESBURG...KINGSLAND AND HARRIETTS BLUFF THROUGH 600 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE
VISIBILITIES AND CAUSE TEMPORARY MINOR FLOODING OF LOW LYING AREAS.
TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH
WATER OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 26, 5:42 PM EDT, 49 minutes before
GAZ164-262230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT SAT JUL 26 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM...

AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM EAST OF WINOKUR SOUTH TO
TOLEDO...BUILDING SOUTHWEST AND MOVING SLOWLY. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND
FOLKSTON THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS
OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CAUSE TEMPORARY
MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN
YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

ENYEDI
Special weather statement, Jul 26, 6:22 PM EDT, 9 minutes before
FLZ021-262315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
622 PM EDT SAT JUL 26 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM...

AT 622 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF MCALPIN...OR ABOUT 7
MILES NORTHEAST OF MAYO...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MCALPIN...NEWBURN...
WELLBORN...LIVE OAK AND HOUSTON THROUGH 715 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES AND
CAUSE TEMPORARY MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF
LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:23 PM EDTSevere Thunderstorm WarningJAXNassau67 min
Jul 26, 5:52 PM EDTSevere Thunderstorm WarningJAXCharlton38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.